| Catalog Number |
DLF180835 |
| Medical Device Problem Code |
Product Quality Problem (1506)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/27/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31178133) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a coil embolization procedure of the intercostal artery to treat a pediatric major aortopulmonary collateral artery, the physician who uses the 8mm x 35cm deltafill 18 (dlf180835) on a regular basis, there were no problems with the preparation.As the size of the 8mm x 35cm deltafill 18 (dlf180835 / 31178133) was used relatively often, there did not seen to be anything unusual.However, although the although the deltafill 18 was supposed to have an 8mm memory, it did not form a loop inside the patient¿s body, making it difficult to place, and the ¿coil's behavior was felt strange.So the 8mm x 35cm deltafill 18 was retrieved, and the procedure was continued with a product from [a competitor].The procedure was successfully completed without any problems.The physician commented that the issue ¿is thought to be a cause on the coil given that the second half of the loop stopped winding at all, and that since the deltafill 18 is used on a regular basis, the behavior is understood in detail.¿ a continuous flush was maintained through the concomitant leonis mova¿ microcatheter (sumimoto bakelite).There was no negative impact to the patient.On 28-nov-2024, additional information was received.The information indicated that no procedure images are available.No photos of the coil when it was removed from the patient are available.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 09-jan-2025.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 8mm x 35cm deltafill 18 was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.Microscopic inspection as performed on the embolic coil component.It was observed that the embolic coil is in good, normal condition (i.E., no elongation, no kinks, and no non-concentric loops were noted).The coil loop was measured and confirmed to be within specifications.The reported issue that the 8mm x 35cm deltafill 18 coil not able to form a loop inside the patient¿s body was not confirmed during the inspection.The inspected coil was found to be under specifications.Additionally, no damages were found in the device that may have contribute to the failure reported.With the limited information available, there is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.Factors such as the aneurysm characteristics (i.E.Wide neck) may have contributed to the issue encountered.A review of manufacturing documentation associated with this lot (31178133) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could contributed to the reported product issue.The instructions for use (ifu) does contain the following recommendations: ¿ the appropriate micro-coil size should be chosen based on pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as, the width of the aneurysm ostium (neck).¿ to obtain proper positioning of the microcoil system for detachment under fluoroscopic guidance, align the radiopaque marker on the dpu wire just past the proximal marker band on the tip of the microcatheter.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.